Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 8, NWS San Angelo, TX

May 8, 2015Shackelford County, Texas

NWS San Angelo, TX issued this flash flood warning at May 8, 2015, 10:20 PM CDT for Shackelford County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2015, 10:20 PM CDT (03:20 UTC)
Expired
May 9, 2015, 12:30 AM CDT
In force
2 hr
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Flood severity
None

County Shackelford County, TX

The radar

The Dyess AFB radar (KDYX), 20 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 3.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1762 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1762 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
2.1
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WGUS54 KSJT 090320
FFWSJT
TXC417-090530-
/O.NEW.KSJT.FF.W.0008.150509T0320Z-150509T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
1020 PM CDT FRI MAY 8 2015

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SHACKELFORD COUNTY IN WEST CENTRAL TEXAS...

* UNTIL 1230 AM CDT

* AT 1019 PM CDT...THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUE. 
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2 TO 3 INCHES OF 
RAINFALL HAS OCCURRED OVER THE WARNED AREA. ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE THROUGH 1230 AM CDT.

* IMPACTS FROM THIS INTENSE RAINFALL WILL INCLUDE:
  FLOODING OF LOW LYING ROADS AND INTERSECTIONS.
  RAPID RISE OF AREA CREEKS...STREAMS...AND ARROYOS.

  WATER WILL BE HIGH AND FAST ENOUGH TO STALL VEHICLES OR WASH THEM
  COMPLETELY OFF THE ROAD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ALBANY AND
IBEX.

THIS INCLUDES THE LOW WATER CROSSINGS AT...
  CROSSINGS ALONG COUNTY ROAD 117...
  COUNTY ROAD 122 CROSSING INDIAN CREEK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 3265 9909 3252 9961 3281 9961 3296 9909

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 8, 6:26 PM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, May 8, 6:26 PM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
626 PM CDT Fri May 8 2015

.AVIATION...
/00Z TAFS/

Thunderstorms may affect KABI this evening as a thunderstorm
outflow boundary sinks slowly southward. Otherwise MVFR stratus
will return this evening along the I-10 corridor and spread
north after midnight to KSJT and eventually KABI. Stratus should
rise to IFR late morning to early afternoon. Isolated to scattered
afternoon thunderstorms possible Saturday but low confidence on
timing, so did not include in terminals.

&&

.PREV DISCUSSION... /ISSUED 429 PM CDT Fri May 8 2015/

SHORT TERM...
(Tonight and Tomorrow)

..Severe Thunderstorms...

The potential for severe thunderstorms highlights the forecast
for the next 24 hours. With southwest flow aloft over Texas and a
dryline to our west, severe thunderstorms are possible during the
next 24 hours. Most of our Counties are currently under Tornado
Watch number 145, which continues until midnight CDT tonight. In
addition, the 0 to 6 kilometer bulk shear this afternoon is in
the 40 to 60 knots range; plus, surface based CAPEs this afternoon
are around 4000 J/Kg. These conditions clearly have our attention.
With ongoing severe thunderstorms to our northwest, outflow
boundaries from that activity will be a big player, during the
evening hours, for supercell initiation over our counties.

LONG TERM...
(Saturday night through Friday)

..Severe Weather Threat Into Sunday Night...

With the main focus on the short term, the long term forecast
remains essentially unchanged. The upper trough axis will finally
move over and east of our counties Sunday night. Until then, any
thunderstorms, which develop over or move into our counties, may
be severe. The timing of the next front looks more likely for early
to mid day Monday, rather than late Sunday night. Temperatures
after the front still look cooler, at least into mid week. Another
developing upper trough, along the west coast, will help maintain
southwest flow aloft over Texas for most of next week. Thus,
thunderstorms remain in the forecast for all long-term periods.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 68  84  63  80  60 /  30  50  50  50  30
San Angelo 	 69  88  63  81  60 /  30  30  70  50  40
Junction 	 70  83  68  81  64 /  30  40  70  70  60

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

99/99/04
Hazardous weather outlook, May 8, 3:54 PM CDT, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
354 PM CDT FRI MAY 8 2015

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-092100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
354 PM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY WEST OF
A LINE FROM JUNCTION TO COLEMAN. THE MAIN THREATS THERE ARE
TORNADOES...LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING.
ELSEWHERE...THE MAIN THREATS ARE LARGE HAIL...DAMAGING WINDS...AND
DEADLY LIGHTNING. ALTHOUGH THE TORNADO THREAT IS NOT HAS
HIGH...EAST OF THIS LINE...A TORNADO IS POSSIBLE. IN
ADDITION...HEAVY RAINFALL MAY PRODUCE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ORGANIZED SEVERE WEATHER IS POSSIBLE AGAIN ON SATURDAY. SEVERE
WEATHER THREATS INCLUDE DAMAGING WINDS...VERY LARGE HAIL...
TORNADOES...AND LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON...AND AGAIN ON
SATURDAY.

HUBER

In the hours before

Local storm report, May 8, 8:36 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
836 PM CDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TORNADO          13 NW THROCKMORTON      33.31N  99.34W
05/08/2015                   THROCKMORTON       TX   PUBLIC

            PUBLIC REPORTED TORNADO ON THR GROUND.

&&

EVENT NUMBER SJT1500320

DOLL
Special weather statement, May 8, 8:51 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
851 PM CDT FRI MAY 8 2015

TXZ098-090215-
HASKELL TX-
851 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT FOR
HASKELL COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL

AT 849 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER HASKELL...
MOVING EAST AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  LAKE STAMFORD MARINA BY 900 PM CDT
  IRBY BY 910 PM CDT

LAT...LON 3300 9948 3305 9980 3337 9981 3340 9947
TIME...MOT...LOC 0151Z 269DEG 30KT 3314 9969
Special weather statement, May 8, 9:19 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
919 PM CDT FRI MAY 8 2015

TXZ099-090245-
THROCKMORTON TX-
919 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR
THROCKMORTON COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL

AT 916 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF THE
INTERSECTION OF US-380 AND HIGHWAY 222...OR ABOUT 14 MILES WEST OF
THROCKMORTON...MOVING EAST AT 35 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  THE INTERSECTION OF US-380 AND HIGHWAY 222 BY 925 PM CDT
  THROCKMORTON BY 935 PM CDT
  ELBERT BY 945 PM CDT

LAT...LON 3339 9896 3309 9895 3309 9947 3339 9947
TIME...MOT...LOC 0219Z 261DEG 33KT 3321 9939
Local storm report, May 8, 9:21 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
921 PM CDT FRI MAY 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             5 S NUGENT              32.61N  99.66W
05/08/2015  E0.88 INCH       JONES              TX   BROADCAST MEDIA

&&

EVENT NUMBER SJT1500321

DOLL
Special weather statement, May 8, 9:27 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
927 PM CDT FRI MAY 8 2015

TXZ114-090300-
SHACKELFORD TX-
927 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 PM CDT FOR
SHACKELFORD COUNTY...

POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL

AT 925 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
MCCARTY LAKE...OR ABOUT 14 MILES SOUTHWEST OF ALBANY...MOVING EAST AT
20 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  MCCARTY LAKE BY 955 PM CDT
  ALBANY BY 1000 PM CDT

LAT...LON 3292 9918 3252 9917 3253 9960 3282 9960
TIME...MOT...LOC 0227Z 263DEG 18KT 3265 9951
Special weather statement, May 8, 9:41 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
941 PM CDT FRI MAY 8 2015

TXZ113-114-127-128-090315-
JONES TX-SHACKELFORD TX-TAYLOR TX-CALLAHAN TX-
941 PM CDT FRI MAY 8 2015

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR
JONES...SHACKELFORD...TAYLOR AND CALLAHAN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  GUSTY WINDS AND HAIL

AT 938 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
LAKE FORT PHANTOM HILL...OR ABOUT 8 MILES NORTH OF ABILENE...MOVING
EAST AT 30 MPH.

POTENTIAL STORM IMPACTS INCLUDE...
  SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
  SCATTERED POWER OUTAGES LIKELY...
  LIGHT LOOSE OBJECTS TOPPLED...
  DANGEROUS DRIVING CONDITIONS...
  MINOR SHINGLE DAMAGE...
  ISOLATED SMALL DENTS TO VEHICLES...

THE STRONG THUNDERSTORM WILL BE NEAR...
  NUGENT BY 945 PM CDT

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 279 AND 291.

LAT...LON 3280 9945 3244 9939 3245 9976 3267 9983
TIME...MOT...LOC 0241Z 255DEG 24KT 3256 9968

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:11 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton49 min
May 8, 7:57 PM CDTAreal Flood AdvisorySJTShackelford, Throckmorton93 min
May 8, 8:08 PM CDTSpecial Weather StatementSJTShackelford37 min
May 8, 8:13 PM CDTSpecial Weather StatementSJTHaskell32 min
May 8, 8:33 PM CDTSevere Thunderstorm WarningSJTShackelford27 min
May 8, 8:46 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford44 min
May 8, 8:51 PM CDTSpecial Weather StatementSJTHaskell24 min
May 8, 9:19 PM CDTSpecial Weather StatementSJTThrockmorton26 min
May 8, 9:27 PM CDTSpecial Weather StatementSJTShackelford33 min
May 8, 9:41 PM CDTSpecial Weather StatementSJTShackelford34 min
May 8, 9:52 PM CDTAreal Flood AdvisorySJTShackelford83 min
May 8, 9:58 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford47 min
May 8, 10:39 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford51 min
May 8, 11:22 PM CDTSpecial Weather StatementSJTJones, Throckmorton23 min
May 8, 11:54 PM CDTSpecial Weather StatementSJTShackelford, Throckmorton36 min
May 9, 12:05 AM CDTSpecial Weather StatementSJTHaskell25 min
May 9, 12:36 AM CDTSpecial Weather StatementSJTThrockmorton39 min
May 9, 1:52 AM CDTSpecial Weather StatementSJTSterling38 min
May 9, 2:38 AM CDTSpecial Weather StatementSJTFisher, Nolan52 min
May 9, 3:19 AM CDTSevere Thunderstorm WarningSJTFisher, Jones41 min
May 9, 3:42 AM CDTSpecial Weather StatementSJTJones, Nolan, Taylor63 min
May 9, 4:07 AM CDTSpecial Weather StatementSJTHaskell53 min
May 9, 4:35 AM CDTSpecial Weather StatementSJTShackelford, Throckmorton55 min
May 9, 5:31 AM CDTSpecial Weather StatementSJTShackelford, Throckmorton59 min
May 9, 8:15 AM CDTSpecial Weather StatementSJTBrown, Coleman45 min
May 9, 3:11 PM CDTFlash Flood WatchSJTHaskell, Jones, Shackelford, Throckmorton19 hr
May 9, 3:11 PM CDTSpecial Weather StatementSJTCallahan34 min
May 9, 3:27 PM CDTSpecial Weather StatementSJTThrockmorton33 min
May 9, 3:42 PM CDTSevere Thunderstorm WarningSJTCallahan48 min
May 9, 3:42 PM CDTSevere Thunderstorm WarningSJTThrockmorton48 min
May 9, 3:52 PM CDTSpecial Weather StatementSJTShackelford23 min
May 9, 4:21 PM CDTSevere Thunderstorm WarningSJTThrockmorton24 min
May 9, 4:36 PM CDTSevere Thunderstorm WarningSJTThrockmorton39 min
May 9, 5:06 PM CDTSevere Thunderstorm WarningSJTThrockmorton24 min
May 9, 5:11 PM CDTAreal Flood AdvisorySJTThrockmorton94 min
May 9, 5:28 PM CDTSpecial Weather StatementSJTThrockmorton32 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.